Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Torsion points of generic formal groups


Authors: Michael Rosen and Karl Zimmermann
Journal: Trans. Amer. Math. Soc. 311 (1989), 241-253
MSC: Primary 14L05; Secondary 11S31
DOI: https://doi.org/10.1090/S0002-9947-1989-0974776-9
MathSciNet review: 974776
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F$ be a generic formal group of height $ h$ defined over $ A = {{\mathbf{Z}}_p}[[{t_1}, \ldots ,{t_{h - 1}}]]$. Let $ K$ be the quotient field of $ A$. We show the natural map $ {\rho _n}:{\text{Gal}}(K(\operatorname{ker} [{p^n}])/K) \to G{L_h}({\mathbf{Z}}/{p^n}{\mathbf{Z}})$ isomorphisms for all $ n \ge 1$ provided $ p \ne 2$.


References [Enhancements On Off] (What's this?)

  • [1] E. Artin, Algebraic numbers and algebraic functions, Gordon and Breach, New York, 1967. MR 0237460 (38:5742)
  • [2] N. Koblitz, $ p$-adic numbers, $ p$-adic analysis, and zeta functions, Springer-Verlag, New York, 1977. MR 0466081 (57:5964)
  • [3] J. Lubin, Canonical subgroups of formal groups, Trans. Amer. Math. Soc. 251 (1979), 103-127. MR 531971 (80j:14039)
  • [4] -, The local Kronecker-Weber Theorem, Trans. Amer. Math. Soc. 267 (1981), 133-138. MR 621978 (82i:12017)
  • [5] J. Lubin and J. Tate, Formal moduli for one parameter formal Lie groups, Bull. Soc. Math. France 94 (1966), 49-60. MR 0238854 (39:214)
  • [6] M. Raynaud, Schemas en groups de type $ (p, \ldots ,p)$, Bull. Soc. Math. France 102 (1974), 241-280. MR 0419467 (54:7488)
  • [7] J. P. Serre, Abelian $ l$-adic representations and elliptic curves, Benjamin, New York and Amsterdam, 1968. MR 0263823 (41:8422)
  • [8] -, Sur les group de Galois attaché aux groups $ p$-divisible, Proc. Conf. on Local Fields, Driebergen, Springer-Verlag, Berlin and New York, 1967, pp. 113-131.
  • [9] K. Zimmermann, Points of order $ p$ of generic formal groups, Ann. Inst. Fourier (to appear). MR 978240 (90a:14065)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14L05, 11S31

Retrieve articles in all journals with MSC: 14L05, 11S31


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0974776-9
Keywords: Generic formal group, Galois representation, local ring, Newton polygon
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society